Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 288, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 4, 2016, 8:39 PM CDT for Logan County, McPherson County, Thomas County, Nebraska. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2016, 8:39 PM CDT (01:39 UTC)
- Expired
- Sep 4, 2016, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Logan County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 44 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 8:45 PM CDT | TSTM WND GST 60 | 2 E Tryon, NE | TREES BENDING OVER FROM THE WIND. PEA SIZE HAIL ALSO REPORTED |
| Sep 4, 8:58 PM CDT | FUNNEL CLOUD | 5 Ne Ringgold, NE | TIME ESTIMATE |
| Sep 4, 9:08 PM CDT | FUNNEL CLOUD | 6 Nw Stapleton, NE | TIME AND LOCATION ESTIMATED |
| Sep 4, 9:12 PM CDT | TORNADO | 10 Nnw Stapleton, NE | BRIEF TORNADO 10 MILES NORTH NORTHWEST OF STAPLETON. REPORTED BY STORM CHASERS LOCATED APPROXIMATELY 2 MILES NORTH OF STAPLETON ON HIGHWAY 83 LOOKING WEST. |
| Sep 4, 9:13 PM CDT | HAIL 1.25 | 7 Nw Stapleton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2563 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.6
The text
As transmitted.
321
WUUS53 KLBF 050139
SVRLBF
NEC113-117-171-050230-
/O.NEW.KLBF.SV.W.0288.160905T0139Z-160905T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT SUN SEP 4 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
CENTRAL LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 930 PM CDT
* AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TRYON...MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRYON...RINGGOLD...HIGHWAY 83 CROSSING THE DISMAL RIVER...SHANKLIN
BLUFF AND BROWN LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 202 AND 221.
HIGHWAY 97 BETWEEN MILE MARKERS 21 AND 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4143 10092 4159 10102 4190 10049 4154 10026
TIME...MOT...LOC 0139Z 244DEG 34KT 4155 10088
HAIL...1.50IN
WIND...60MPH
$$
JACOBS1 follow-up statement
609
WWUS53 KLBF 050146
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT SUN SEP 4 2016
NEC113-117-171-050230-
/O.CON.KLBF.SV.W.0288.000000T0000Z-160905T0230Z/
THOMAS NE-MCPHERSON NE-LOGAN NE-
846 PM CDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTH CENTRAL THOMAS...NORTHEASTERN MCPHERSON AND CENTRAL LOGAN
COUNTIES...
AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RINGGOLD...OR
7 MILES EAST OF TRYON...MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRYON...RINGGOLD...HIGHWAY 83 CROSSING THE DISMAL RIVER...
SHANKLIN BLUFF AND BROWN LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 205 AND 217.
HIGHWAY 97 BETWEEN MILE MARKERS 25 AND 26...AND BETWEEN MILE MARKERS
33 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4147 10087 4160 10098 4190 10049 4154 10026
TIME...MOT...LOC 0146Z 244DEG 34KT 4158 10080
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:19 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 4, 6:19 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 619 PM CDT SUN SEP 4 2016 .SHORT TERM...(This evening through Monday) Issued at 336 PM CDT Sun Sep 4 2016 A bit of a tricky forecast in store for central Nebraska for tonight. A cold front will move across the region tonight, resulting in thunderstorms. A few showers/storms have already started to develop across the western panhandle and southern South Dakota. However, confidence is low in track of the storms and where the greatest coverage will be. A couple models are even hinting at this system eventually turning into a MCV. Current thinking though is that storms will remain in a line/scattered storms initially, possibly turning into an MCV late tonight as the storms move further eastward into eastern Nebraska. Confidence in a MCV is low at this time though. The areas to the north and west are expected to see the strongest storms and highest rainfall. Across the north, fairly decent muCAPE (2000 J/kg) as well as good LCL to LFC mean RH is present. Combined with steep low level lapse rates and wind shear, the environmental set up is good for some fairly strong to severe storms tonight. Main threat with the storms will be hail, strong winds, and even an isolated tornado. At this time, North Platte has launched a 21Z weather balloon so we can get a better handle on the near term environment and how this system will progress tonight. In addition, in anticipation of an active night, SPC has issued a severe thunderstorm watch until 11 pm CDT (10 pm MDT), for all areas of the forecast area west of basically US-83 (with Brown and Keya Paha counties included). For Monday, storms move off to the east by early morning. Most locations should see a dry Labor Day with only a slight chance of some storms across the northern counties as a low pressure system moves across South Dakota. These showers will develop further south in the forecast area by late Monday afternoon (after 4pm) however, pops less than 20 percent are only expected before 7pm. High temperatures range from the low 80s across the north to the low 90s across the south. .LONG TERM...(Monday night through Sunday) Issued at 336 PM CDT Sun Sep 4 2016 Monday Night through Wednesday: Western and north central NE will remain under southwest flow aloft through the period until Wednesday afternoon when flow aloft transitions to a more westerly and zonal flow. The persistent upper level trough will be present over the western CONUS into California and the Intermountain West tomorrow night while a upper level ridge will be downstream over the Lower Mississippi Valley into the Ohio Valley and Lower Great Lakes. By Wednesday, the 500 hPa long wave trough will become less amplified and lift northeastward into the Central Plains as ridging shifts to the Middle Atlantic. Morning lows will be above seasonal normal values tomorrow night and Tuesday night. Lows will generally be 4 to 12 degrees above northwest to southeast across the forecast area with lower 50s-mid 60s and lower 50s-lower 60s expected, respectively. This could be attributable to cloud cover and elevated winds that are anticipated Monday and Tuesday nights. Highs will range from below normal temperatures across western NE, by 2 to 8 degrees, to near- slightly above normal highs in the extreme southeast portion of the forecast area Tuesday. Near to slightly above normal highs are expected Wednesday Isolated to scattered rain showers and thunderstorms possible across portions of the forecast area Monday evening and overnight. The forecast area will be positioned within a belt of enhanced southwesterly winds at the start of the period, 35-45 kts, while a weak short wave trough is expected to move northeast through the central High Plains early Monday night. Meanwhile, a surface trough and associated frontal boundary is expected to be oriented from extreme southwest NE to southeast SD/northeast NE extending from a surface low in northeast CO. A weak dry line is expected to extend SSW-S from the trough at the beginning of the period. Current thinking is that the trough and frontal boundary will be the main focus for showers/thunderstorms. Thereafter, overnight chances will be influenced by a low level jet that is expected to develop, the nose of which will be near south central NE, that is expected to be into or over nearby frontal boundary. Instability should be supportive overnight, especially with respect to MUCAPE, along with vertical wind shear. Current thinking is that there is the possibility for increased chances overnight as mid-level lapse rates stay favorable with convective development transitioning into a convective system. Further, moisture will be favorable Monday Night also. Though there are apparent differences with guidance, precipitable water is expected to be somewhere between 1.25-1.5 inches across portions of the forecast area outside of western NE, with values nearing or exceeding 150% of normal, more so as one approaches central NE. Of which, the NAM is more moist in the column compared to the GFS Monday night, however, the latter still forecast precipitable values between 125-150% percent of normal. As such, there will be potential for locally heavy rain with showers/thunderstorms given the setup tomorrow night. Of note, SPC Day 2 Outlook has a portion of the forecast area in a SLGT risk area in the far northeast, with a marginal risk area across roughly the eastern half of the forecast area. This seems appropriate given location of features. By Tuesday, the upper level trough will have lifted some, and will be more over the central Great Basin/Intermountain west with southwesterly flow still in place. A marginal risk for strong or severe thunderstorms will be present, as highlighted by the SPC Day 3 Outlook, mainly over the southeast-third of the forecast area. The aforementioned trough will have shifted south in the meantime. The trough is expected to then deepen and sharpen Tuesday afternoon across the extreme southeast portion of the forecast area extending from central CO. Cooler high temperatures will prevail on Tuesday compared to Monday as cooler air pushes into western and north central NE Tuesday Night with the frontal boundary through much of the area by Tuesday morning. There will be increased chances for showers/thunderstorms as instability stays enhanced along the trough and associated frontal boundary, where it is expected again that development will be focused. The boundary will not move much Tuesday-Tuesday Night. Best chances for precipitation looks to be in the Tuesday Night period as another disturbance aloft moves through within the southwest flow. Moisture content remains elevated, with precipitable water expected to exceed 1.25 inches again across much of the forecast area Tuesday Night. Again, locally heavy rain will be possible with showers/thunderstorms and activity is possible to continue later into the night. On Wednesday, PoPs were decreased some with chances diminishing Wednesday afternoon. Wherein, the aforementioned frontal boundary is expected to be east of the forecast area and weakened some Wednesday. Wednesday Night through Sunday: Flow aloft transitions and becomes zonal Wednesday through Thursday Night, however, deterministic guidance begins to show more apparent differences in the large scale pattern Thursday night through Friday night. Specifically, the ECMWF has an amplified trough developing over the eastern Central Plains and middle Mississippi valley Friday. Meanwhile, the upper wave is a bit slower and less pronounced in the GFS. Current thinking is that a westerly to west northwest flow will prevail Friday into the weekend. Wednesday Night and beyond, there is an opportunity or two for increased chances of showers/thunderstorms, mainly outside of western Nebraska, specifically Thursday Night-Friday. Highs are expected to trend in the direction of near to slightly below normal Thursday through Saturday. Lows in the extended will generally be above normal, with Friday Night being the exception. Wherein, Friday and Friday night are expected to be the coolest part of the period with below normal highs expected Friday and near normal lows expected Friday night. This could be attributable to a cold front that is expected to move southeast Friday and is anticipated to result in a cooler high and low temperatures. While some timing differences remain, confidence has increased in this frontal passage. Highs then trend near to slightly above normal on Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 619 PM CDT Sun Sep 4 2016 Showers and thunderstorms are ongoing west of Ogallala through Gordon. This activity will develop northeast and may impact the KLBF and KVTn terminals after 01z until 06z. After 06z...the activity should move northeast of the terminals. There is also a chance for some light fog development and mvfr ceilings across KVTN early Monday morning. VFR conditions return by late morning to KVTN. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...ET AVIATION...Roberg
Hazardous weather outlook, Sep 4, 3:47 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT SUN SEP 4 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT SUN SEP 4 2016 /247 PM MDT SUN SEP 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A SURFACE LOW PRESSURE MOVES ACROSS THE DAKOTAS. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT, AN ISOLATED TORNADO COULD ALSO BE POSSIBLE. SEVERE THUNDERSTORM WATCH 465 IS IN EFFECT UNTIL 11PM CDT (10PM MDT) FOR MOST OF WESTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SEVERE RISK WILL SHIFT EAST INTO NORTH CENTRAL NEBRASKA LATE MONDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH. THE AREA IS GENERALLY EAST OF A LINE FROM VALENTINE TO IMPERIAL. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS CONTINUE TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS ALL OF WESTERN NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Special weather statement, Sep 4, 6:50 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 550 PM MDT SUN SEP 4 2016 NEZ004-094-050030- WESTERN CHERRY NE-SHERIDAN NE- 550 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND NORTHWESTERN CHERRY COUNTIES UNTIL 630 PM MDT... AT 550 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF GORDON...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...IRWIN AND HOOVER LAKE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 121 AND 133. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR THE PANHANDLE OF AND NORTH CENTRAL NEBRASKA. LAT...LON 4300 10177 4280 10173 4283 10227 4300 10229 TIME...MOT...LOC 2350Z 266DEG 29KT 4294 10218 KULIK
Local storm report, Sep 4, 7:02 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 6 NNW ARTHUR 41.65N 101.74W
09/04/2016 E60 MPH ARTHUR NE PUBLIC
&&
SNIVELYSpecial weather statement, Sep 4, 7:36 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT SUN SEP 4 2016
NEZ026-038-050115-
CUSTER NE-BLAINE NE-
736 PM CDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLAINE...NORTHWESTERN
CUSTER...SOUTHEASTERN THOMAS AND NORTHEASTERN LOGAN COUNTIES UNTIL
815 PM CDT...
AT 736 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF DUNNING...OR 22 MILES NORTHEAST OF STAPLETON...MOVING
NORTH AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BREWSTER...DUNNING AND LINSCOTT.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 228 AND 253.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL AND WEST CENTRAL NEBRASKA.
LAT...LON 4191 9972 4156 10001 4161 10025 4173 10025
4175 10027 4201 10026
TIME...MOT...LOC 0036Z 201DEG 33KT 4164 10013
KULIKLocal storm report, Sep 4, 7:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 6 SE WHITMAN 41.98N 101.45W
09/04/2016 E60 MPH GRANT NE PUBLIC
TREES BENDING OVER WITH SMALL LIMBS BROKEN OFF
&&
SNIVELYSpecial weather statement, Sep 4, 8:19 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT SUN SEP 4 2016
NEZ005-024-025-094-050200-
EASTERN CHERRY NE-WESTERN CHERRY NE-THOMAS NE-HOOKER NE-
819 PM CDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...NORTHWESTERN
THOMAS...NORTHEASTERN GRANT AND NORTHERN HOOKER COUNTIES UNTIL 900 PM
CDT/800 PM MDT/...
AT 819 PM CDT/719 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF KILGORE TO
10 MILES NORTHEAST OF WHITMAN. MOVEMENT WAS NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VALENTINE...MULLEN...SENECA...VALENTINE NATIONAL WILDLIFE REFUGE...
MERRITT RESERVOIR...BROWNLEE...CROOKSTON...
HIGHWAY 97 CROSSING BIG CREEK...SEVENMILE HILL...
SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...WEIR...GIANT HILL...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...
HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...KELSO...MARSH FLAT...
SPARKS...HIGHWAY 97 CROSSING THE NIOBRARA RIVER...
HIGHWAY 83 CROSSING GOOSE CREEK AND SMITH FALLS STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 179 AND 213.
HIGHWAY 2 BETWEEN MILE MARKERS 165 AND 197.
HIGHWAY 97 BETWEEN MILE MARKERS 66 AND 141.
HIGHWAY 12 BETWEEN MILE MARKERS 1 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT/1000
PM MDT/ FOR NORTH CENTRAL AND WEST CENTRAL NEBRASKA.
LAT...LON 4299 10020 4202 10069 4202 10143 4209 10143
4300 10084
TIME...MOT...LOC 0119Z 245DEG 40KT 4297 10080 4211 10136
JACOBSSpecial weather statement, Sep 4, 8:36 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT SUN SEP 4 2016
NEZ025-036-037-050215-
THOMAS NE-LOGAN NE-MCPHERSON NE-
836 PM CDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...EASTERN
MCPHERSON AND NORTHERN LOGAN COUNTIES UNTIL 915 PM CDT...
AT 836 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRYON...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRYON...RINGGOLD...HIGHWAY 83 CROSSING THE DISMAL RIVER...
SHANKLIN BLUFF AND BROWN LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 202 AND 217.
HIGHWAY 97 BETWEEN MILE MARKERS 22 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL...WEST CENTRAL AND CENTRAL NEBRASKA.
LAT...LON 4158 10025 4157 10026 4145 10091 4159 10104
4196 10044
TIME...MOT...LOC 0136Z 235DEG 42KT 4157 10090
JACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Sep 4, 7:36 PM CDT | Special Weather Statement | LBF | Blaine | 39 min |
| Sep 4, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 32 min |
| Sep 4, 8:19 PM CDT | Special Weather Statement | LBF | Cherry | 41 min |
| Sep 4, 8:36 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 39 min |
| Sep 4, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 36 min |
| Sep 4, 8:53 PM CDT | Tornado Warning | LBF | Logan, McPherson | 37 min |
| Sep 4, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 46 min |
| Sep 4, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 46 min |
| Sep 4, 9:30 PM CDT | Special Weather Statement | LBF | Rock | 45 min |
| Sep 4, 9:47 PM CDT | Special Weather Statement | LBF | Thomas | 43 min |
| Sep 4, 10:23 PM CDT | Special Weather Statement | LBF | Blaine | 37 min |
| Sep 4, 10:34 PM CDT | Special Weather Statement | LBF | Boyd, Holt | 41 min |
| Sep 4, 11:08 PM CDT | Special Weather Statement | LBF | Garfield, Loup, Wheeler | 52 min |
| Sep 4, 11:26 PM CDT | Special Weather Statement | LBF | Holt | 49 min |
| Sep 5, 6:35 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.